Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 3, NWS Milwaukee, WI

June 27, 2024Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Jun 27, 2024, 3:10 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Jun 28, 2024, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2024, 3:10 PM CDT (20:10 UTC)
In effect from
Jun 28, 2024, 10:00 AM CDT
Expired
Jun 29, 2024, 1:00 AM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WHUS43 KMKX 272010
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Chicago IL
310 PM CDT Thu Jun 27 2024

WIZ052-060-280415-
/O.NEW.KMKX.BH.S.0003.240628T1500Z-240629T0600Z/
Sheboygan-Ozaukee-
310 PM CDT Thu Jun 27 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WHAT...Life threatening waves of 4 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
027 
WHUS43 KMKX 280217
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
917 PM CDT Thu Jun 27 2024

WIZ052-060-281030-
/O.CON.KMKX.BH.S.0003.240628T1500Z-240629T0600Z/
Sheboygan-Ozaukee-
917 PM CDT Thu Jun 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
169 
WHUS43 KMKX 280802
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
302 AM CDT Fri Jun 28 2024

WIZ052-060-281615-
/O.CON.KMKX.BH.S.0003.240628T1500Z-240629T0600Z/
Sheboygan-Ozaukee-
302 AM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 10 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
184 
WHUS43 KMKX 281518
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1018 AM CDT Fri Jun 28 2024

WIZ052-060-282330-
/O.CON.KMKX.BH.S.0003.000000T0000Z-240629T0600Z/
Sheboygan-Ozaukee-
1018 AM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 10 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
230 
WHUS43 KMKX 281918
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
218 PM CDT Fri Jun 28 2024

WIZ052-060-290330-
/O.CON.KMKX.BH.S.0003.000000T0000Z-240629T0600Z/
Sheboygan-Ozaukee-
218 PM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 10 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
261 
WHUS43 KMKX 290200
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
900 PM CDT Fri Jun 28 2024

WIZ052-060-290600-
/O.CON.KMKX.BH.S.0003.000000T0000Z-240629T0600Z/
Sheboygan-Ozaukee-
900 PM CDT Fri Jun 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 2:45 PM CDT, 25 minutes earlier. Its key messages:

  • Showers and scattered storms Friday into early Saturday morning, with a Marginal Risk for severe thunderstorms Friday night.
  • River flooding and high water levels will continue this week and into this weekend.
  • Possibility of a High Swim Risk Friday afternoon and evening for Sheboygan and Ozaukee County Lake Michigan beaches.
Area forecast discussion, Jun 27, 2:45 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Chicago IL
245 PM CDT Thu Jun 27 2024

.KEY MESSAGES...

-  Showers and scattered storms Friday into early Saturday
   morning, with a Marginal Risk for severe thunderstorms
   Friday night.

-  River flooding and high water levels will continue this week
   and into this weekend.

-  Possibility of a High Swim Risk Friday afternoon and evening
   for Sheboygan and Ozaukee County Lake Michigan beaches.

&&

.SHORT TERM...
Issued 245 PM CDT Thu Jun 27 2024

Tonight through Friday night:

Surface high pressure centered over the western Great Lakes is
resulting in absolutely great weather conditions across southern
WI this afternoon. Expect inland temperatures to top out in the
low to mid 70s, while an onshore easterly wind holds
temperatures down in the mid to upper 60s along the lakeshore.

Winds turn southerly tonight following the eastward departure
of the surface high, and in advance of an eastward shifting
aggregate lee pressure trough over the High Plains. Cloud cover
will also be on the increase tonight as mid level impulses
approach from the west. Overnight lows are expected to range
from the mid 50s to near 60.

A series of low amplitude mid-level impulses will track
eastward across the western Great Lakes in advance of a more
substantial trough tracking across the Dakotas on Friday. This
will foster scattered showers across the area from late morning
through much of the afternoon. However, rather poor mid-level
lapse rates are expected to largely curtail the threat of
thunderstorms for most of the day, with only a small (~20%)
chance for a couple of embedded storms late in the day.

Low-level moisture transport continues Friday night along the
axis of a 40 kt southwesterly low-level jet, and beneath a
corridor of modest mid-level lapse rates moving into the area.
This will support more showers, with a better coverage of
thunderstorms likely in advance of an approaching cold front,
that will pass over southern WI into early Saturday morning.
Effective layer shear will also be favorable for some more
organized storms, which may become capable of producing gusty
surface winds and instances of hail Friday night. The threat
also exists for some locally heavy rainfall from these storms
given the high PWATS up near 2" (roughly 200% of normal). The
threat of storms will finally come to an end from northwest to
southeast with the passage of the cold front into early Saturday
morning.

KJB

&&

.LONG TERM...
Issued 245 PM CDT Thu Jun 27 2024

Saturday through Thursday:

A few showers and storms may linger into the late morning hours
Saturday, particularly in the eastern portion of the CWA as the
cold front moves off to the east. Following the end of the
precipitation, a ridge and broad surface high pressure will
begin to build into the area leading to clearing skies and quiet
weather through the weekend. Northerly flow will lead to
temperatures being on the cool side with highs in the low-to-mid
70s (cooler lakeside) on Sunday and Monday.

An active pattern looks set to return Monday night into Tuesday
and will persist through the remainder of the week. Southerly
flow will bring moisture back into the area on Tuesday as
cyclogenesis occurs across the northern Plains and Great Lakes.
Though the chances for severe storms currently appear low due to
lacking instability, the possibility cannot be ruled out this
far out. Shower and storm chances continue through Thursday as
several quick moving shortwaves propagate through a generally
zonal flow pattern.

Carothers

&&

.AVIATION...
Issued 245 PM CDT Thu Jun 27 2024

Some high level clouds have worked into the area from the west.
VFR conditions are ongoing at all terminals. Light easterly
winds will continue through the afternoon before becoming
variable overnight. Tomorrow southerly winds will bring an
increase in moisture to the area as showers and storms form to
the west in association with a shortwave. Most areas should
remain dry through the morning hours, although ceilings will be
lowering. Rain chances will increase through the afternoon along
with a chance for MVFR ceilings through the end of the TAF
period.

Carothers

&&

.MARINE...
Issued 245 PM CDT Thu Jun 27 2024

High pressure around 30.0 inches is currently centered over
northern Lake Michigan and will continue to drift east through
this evening. In its wake southwesterly winds will increase
late tonight through Friday. Shower and thunderstorm chances
increase Friday afternoon into the evening and may linger into
the morning hours on Saturday. Winds turn northernly and
increase behind a backdoor front Saturday night into Sunday. Dry
conditions are expected early next week before shower before the
pattern turns more active with increasing shower and storm
chances toward midweek.

Petr

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 27, 3:02 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Chicago IL
302 PM CDT Thu Jun 27 2024

WIZ046-047-051-052-056>060-062>072-282015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
302 PM CDT Thu Jun 27 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Runoff from recent heavy rains will cause some rivers and streams
to continue rise, with flooding possible.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A High Swim Risk will be possible Friday afternoon and evening for
Lake Michigan beaches in Sheboygan and Ozaukee Counties with
Moderate Swim Risk from Milwaukee to Kenosha.

Runoff from recent heavy rains will cause some rivers and streams
to continue rise through this week and into this weekend, with
flooding possible.

There are chances for thunderstorms Friday afternoon into early
Saturday and again early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-282015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
302 PM CDT Thu Jun 27 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Increasing southeast to south winds and building waves may reach
Small Craft Advisory levels mainly north of Port Washington from
late Friday morning into Friday evening.

There are chances for thunderstorms Friday into early Saturday
and again early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
302 PM CDT Thu Jun 27 2024

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There are chances for thunderstorms Friday night into Saturday and
again early next week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:08 PM CDTSmall Craft AdvisoryMKX34 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.